Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 58, NWS Fort Worth, TX

March 20, 2012Milam County, Texas

NWS Fort Worth, TX issued this river flood warning at Mar 20, 2012, 10:48 AM CDT for Milam County, Texas. It took effect at Mar 21, 2012, 3:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 20, 2012, 10:48 AM CDT (15:48 UTC)
In effect from
Mar 21, 2012, 3:00 PM CDT
Expired
Mar 21, 2012, 9:27 AM CDT
In force
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Milam County, TX

The radar

The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River at Cameron (CMNT2).

Action stage
27 ft
Minor stage
30 ft
Moderate stage
34 ft
Major stage
39 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08106500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 20, 10:08 AM CDT, 40 minutes earlier.

Area forecast discussion, Mar 20, 10:08 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1008 AM CDT TUE MAR 20 2012

.AVIATION...
THE MAIN AREA OF RAIN HAS ENDED AT THE METROPLEX AIRPORTS...AND
WILL BE ENDING AT WACO IN THE NEXT HOUR. VFR CONDITIONS HAVE ALREADY
RETURNED TO MOST OF THE METROPLEX SITES...AND CONTINUED IMPROVEMENTS
ARE EXPECTED AT THE REMAINING SITES AND WACO IN THE NEXT HOUR OR TWO.
ISOLATED THUNDERSTORMS MAY REDEVELOP MID TO LATE AFTERNOON AS THE
UPPER LEVEL LOW APPROACHES...BUT THE CHANCES AT THE AIRPORTS IS
TOO LOW TO MENTION AT THIS TIME. NORTHEAST WINDS IN THE METROPLEX
AND NORTHWEST WINDS AT WACO SHOULD BECOME SOUTHWEST AROUND MIDDAY.

58

.../PREVIOUS AVIATION DISCUSSION/...
/12Z TAFS/

CONCERNS...LIGHTNING AND MVFR CIGS EARLY IN TAF PERIOD.

PERSISTENT (BUT ONLY OCCASIONAL) LIGHTNING NECESSITATED ANOTHER
AIRPORT WEATHER WARNING (NOW THROUGH 10 AM). BACK EDGE OF THE
PRECIP HAS ENTERED FWD CWA...AND EXPECT LIGHT RAIN TO TAPER OFF BY
MIDDAY.

WINDS...
COMMERCIAL AIRPORTS MAY BE ABLE TO RETURN TO SOUTH FLOW AROUND
MIDDAY.

CLOUDS...
LOW DECKS WILL EVACUATE WHEN RAIN ENDS. SOME POTENTIAL FOR MVFR
CIGS WEDNESDAY MORNING...BUT MOISTURE WILL BE QUITE THIN WITH
SOUTHWESTERLY FLOW ABOVE IT WITHIN A MILE OF THE SURFACE.

25

58

&&

.UPDATE...
BACK EDGE OF PRECIPITATION HAS ACCELERATED OVER THE LAST COUPLE OF
HOURS AND SHOULD CONTINUE TO MOVE EAST INTO EARLY AFTERNOON. HAVE
ADJUSTED POPS ACCORDINGLY AND WILL CANCEL THE FLASH FLOOD WATCH
OVER THE WESTERN COUNTIES WHERE RAIN HAS ENDED. UPPER LEVEL LOW
CONTINUES TO SPIN ACROSS WEST TEXAS AND FORECAST SOUNDINGS FOR
LATER THIS AFTERNOON DO INDICATE SOME AVAILABLE ELEVATED
INSTABILITY. HIGH RESOLUTION GUIDANCE SUGGESTS THAT SOME ISOLATED
THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON CLOSER TO THE CORE
OF THE UPPER LOW. WILL MAINTAIN SOME 20 POPS ACROSS MUCH OF THE
AREA FOR ISOLATED THUNDERSTORMS. GIVEN THE STEEP LAPSE
RATES...MARGINALLY SEVERE HAIL WILL BE POSSIBLE WITH ANY STORMS
THAT DO DEVELOP THIS AFTERNOON.

DUNN

&&

.PREV DISCUSSION... /ISSUED 404 AM CDT TUE MAR 20 2012/
RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS THIS
MORNING AS LARGE SCALE LIFT REMAINS OVER THE REGION. PRECIPITATION
WILL END FROM WEST TO EAST THIS AFTERNOON AS DRIER AIR MOVES IN
FROM THE WEST. WE HAVE DECIDED TO LEAVE THE FLASH FLOOD WATCH IN
EFFECT THROUGH 700 PM THIS EVENING SINCE ALL AREAS ARE SATURATED AND
ANY ADDITIONAL PRECIPITATION COULD RESULT IN FLOODING PROBLEMS.
THE UPPER LOW WILL MOVE INTO WEST TEXAS TODAY...LIFT NORTHWARD
INTO OKLAHOMA TONIGHT...AND THEN BECOME NEARLY STATIONARY
WEDNESDAY THROUGH THURSDAY. SOME ELEVATED SHOWERS AND ISOLATED
THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY...ESPECIALLY ACROSS THE
NORTHERN AND EASTERN COUNTIES. THE UPPER LOW WILL FINALLY BEGIN TO
PULL OUT OF THE REGION THURSDAY NIGHT AND UPPER LEVEL HIGH
PRESSURE WILL BUILD IN FROM THE WEST. THEREFORE...EXPECT
DECREASING CLOUDS AND WARMER TEMPERATURES ON THE WEEKEND. THE
UPPER RIDGE AXIS SHOULD SHIFT EAST OF NORTH TEXAS SUNDAY NIGHT
WHILE AN UPPER TROUGH DEEPENS ON THE WEST COAST. THIS PATTERN WILL
RESULT IN SURFACE LEE TROUGHING AND A RETURN OF LOW LEVEL MOISTURE
TO NORTH TEXAS. IT DOES NOT APPEAR THAT NORTH TEXAS WILL RECEIVE
ANY SIGNIFICANT PRECIPITATION WITH THIS NEXT LOW PRESSURE SYSTEM
EARLY NEXT WEEK.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  51  71  50  70 /  20  20  10  10  10
WACO, TX              68  48  68  49  75 /  10  20  10  10  10
PARIS, TX             69  48  66  46  69 / 100  30  20  10  10
DENTON, TX            73  47  69  47  69 /  20  20  20  10  10
MCKINNEY, TX          69  44  69  47  69 /  80  20  20  10  10
DALLAS, TX            71  50  68  50  71 /  20  20  10  10  10
TERRELL, TX           70  47  70  48  72 / 100  30  20  10  10
CORSICANA, TX         70  49  67  50  73 /  80  30  10  10  10
TEMPLE, TX            67  47  70  48  76 /  10  20  10  10  10
MINERAL WELLS, TX     70  43  68  44  68 /  20  20  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ093>095-
104>107-119>123-134-135-146>148-161-162-175.

&&

58/91
Hazardous weather outlook, Mar 20, 4:46 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
446 AM CDT TUE MAR 20 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
446 AM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL IMPACT MUCH OF NORTH TEXAS TODAY...TAPERING OFF
FROM WEST TO EAST OVER THE COURSE OF THE DAY. SEVERE WEATHER IS
NOT EXPECTED...BUT SOME FLOODING ISSUES WILL PERSIST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT FLOODING REPORTS ARE
APPRECIATED.

25

In the hours before

Local storm report, Mar 20, 6:00 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 AM CDT TUE MAR 20 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 AM     FLOOD            ROBINSON                31.47N  97.12W
03/20/2012                   MCLENNAN           TX   BROADCAST MEDIA

            EVACUATION OF ROBINSON FLAT CREEK RV RESORT
Local storm report, Mar 20, 8:25 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
825 AM CDT TUE MAR 20 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 AM     FLOOD            PALESTINE               31.75N  95.63W
03/20/2012                   ANDERSON           TX   EMERGENCY MNGR

            MANY ROAD CLOSURES IN THE LATE NIGHT PERIOD.
Local storm report, Mar 20, 8:34 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
834 AM CDT TUE MAR 20 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 AM     FLOOD            MCKINNEY                33.20N  96.62W
03/20/2012                   COLLIN             TX   EMERGENCY MNGR

            13 ROADS CLOSED MAINLY NORTHEAST PART.
Local storm report, Mar 20, 8:48 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 AM CDT TUE MAR 20 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     FLOOD            CLEBURNE                32.35N  97.40W
03/20/2012                   JOHNSON            TX   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED.C
Local storm report, Mar 20, 9:08 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
908 AM CDT TUE MAR 20 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     FLOOD            7 N HONEY GROVE         33.68N  95.92W
03/20/2012                   FANNIN             TX   EMERGENCY MNGR

            FM100 & FM1306 CLOSED AT BOIS D'ARC CREEK
Local storm report, Mar 20, 9:30 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
930 AM CDT TUE MAR 20 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM      FLOOD            1 E EUREKA             32.03N  96.29W
03/20/2012                    NAVARRO            TX   SHERIFF DEPT

            HWY 287 CLOSED AT RICHLAND CREEK BRIDGE DUE TO HIGH WATER

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:25 PM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas50 min
Mar 19, 7:42 PM CDTAreal Flood AdvisoryFWDCollin2 hr
Mar 19, 8:05 PM CDTAreal Flood AdvisoryFWDDallas, Tarrant3 hr
Mar 19, 8:10 PM CDTRiver Flood WarningFWDDelta, Lamar19 hr
Mar 19, 8:10 PM CDTRiver Flood WarningFWDDelta, Hopkins37 hr
Mar 19, 8:15 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell, McLennan45 min
Mar 19, 8:46 PM CDTRiver Flood WarningFWDWise58 hr
Mar 19, 9:00 PM CDTFlash Flood WarningFWDCollin, Dallas4 hr
Mar 19, 9:18 PM CDTSpecial Weather StatementFWDHill, McLennan27 min
Mar 19, 9:27 PM CDTAreal Flood AdvisoryFWDBell, Coryell, McLennan2 hr
Mar 19, 9:28 PM CDTRiver Flood WarningFWDDallas16 hr
Mar 19, 9:40 PM CDTAreal Flood AdvisoryFWDEllis2 hr
Mar 19, 9:51 PM CDTFlash Flood WarningFWDBell, Coryell, McLennan3 hr
Mar 19, 9:59 PM CDTSpecial Weather StatementFWDEllis31 min
Mar 19, 10:02 PM CDTFlash Flood WarningFWDRockwall3 hr
Mar 19, 10:07 PM CDTFlash Flood WarningFWDFannin113 min
Mar 19, 10:09 PM CDTSpecial Weather StatementFWDFalls, Hill, McLennan36 min
Mar 19, 10:23 PM CDTAreal Flood AdvisoryFWDHill112 min
Mar 19, 10:31 PM CDTSpecial Weather StatementFWDLimestone, Navarro29 min
Mar 19, 10:44 PM CDTRiver Flood WarningFWDDallas, Tarrant22 hr
Mar 19, 10:44 PM CDTRiver Flood WarningFWDDallas11 hr
Mar 19, 10:50 PM CDTRiver Flood WarningFWDDallas4 days
Mar 19, 10:53 PM CDTAreal Flood AdvisoryFWDHunt, Kaufman3 hr
Mar 19, 10:58 PM CDTSpecial Weather StatementFWDCoryell32 min
Mar 19, 11:32 PM CDTSevere Thunderstorm WarningFWDBell, Coryell43 min
Mar 19, 11:42 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro, Van Zandt48 min
Mar 19, 11:53 PM CDTAreal Flood WarningFWDFannin10 hr
Mar 20, 12:10 AM CDTFlash Flood WarningFWDHill3 hr
Mar 20, 12:13 AM CDTSevere Thunderstorm WarningFWDHenderson, Hopkins, Hunt, Rains, Van Zandt62 min
Mar 20, 12:16 AM CDTAreal Flood AdvisoryFWDNavarro119 min
Mar 20, 12:40 AM CDTFlash Flood WarningFWDBell, Falls, McLennan3 hr
Mar 20, 12:41 AM CDTAreal Flood WarningFWDCoryell9 hr
Mar 20, 12:50 AM CDTFlash Flood WarningFWDDallas, Ellis3 hr
Mar 20, 1:08 AM CDTFlash Flood WarningFWDNavarro3 hr
Mar 20, 1:08 AM CDTRiver Flood WarningFWDEllis, Kaufman4 days
Mar 20, 1:08 AM CDTRiver Flood WarningFWDNavarro3 days
Mar 20, 1:08 AM CDTRiver Flood WarningFWDCollin54 hr
Mar 20, 1:08 AM CDTRiver Flood WarningFWDKaufman9 hr
Mar 20, 1:16 AM CDTSpecial Weather StatementFWDMilam29 min
Mar 20, 1:26 AM CDTSevere Thunderstorm WarningFWDMilam49 min
Mar 20, 2:04 AM CDTFlash Flood WarningFWDHenderson3 hr
Mar 20, 2:06 AM CDTAreal Flood AdvisoryFWDFreestone, Limestone114 min
Mar 20, 2:09 AM CDTSevere Thunderstorm WarningFWDFalls, Limestone, Milam, Robertson51 min
Mar 20, 2:54 AM CDTSpecial Weather StatementFWDAnderson, Freestone, Henderson36 min
Mar 20, 2:57 AM CDTSpecial Weather StatementFWDRobertson33 min
Mar 20, 3:11 AM CDTAreal Flood AdvisoryFWDLeon, Milam, Robertson94 min
Mar 20, 3:15 AM CDTRiver Flood WarningFWDDenton48 hr
Mar 20, 3:17 AM CDTRiver Flood WarningFWDMcLennan8 hr
Mar 20, 3:17 AM CDTRiver Flood WarningFWDMcLennan8 hr
Mar 20, 3:17 AM CDTRiver Flood WarningFWDCoryell8 hr
Mar 20, 3:18 AM CDTRiver Flood WarningFWDHunt41 hr
Mar 20, 3:18 AM CDTRiver Flood WarningFWDHunt, Rockwall41 hr
Mar 20, 3:27 AM CDTAreal Flood WarningFWDBell, Falls, McLennan7 hr
Mar 20, 3:43 AM CDTAreal Flood WarningFWDDallas, Ellis7 hr
Mar 20, 3:45 AM CDTSpecial Weather StatementFWDAnderson30 min
Mar 20, 4:00 AM CDTAreal Flood WarningFWDNavarro6 hr
Mar 20, 5:24 AM CDTAreal Flood WarningFWDCollin, Denton, Tarrant4 hr
Mar 20, 7:52 AM CDTRiver Flood WarningFWDLimestone48 hr
Mar 20, 7:52 AM CDTRiver Flood WarningFWDLeon, Robertson5 days
Mar 20, 7:52 AM CDTRiver Flood WarningFWDBell12 hr
Mar 20, 8:21 AM CDTAreal Flood WarningFWDAnderson, Freestone, Henderson, Hunt, Kaufman, Limestone and 3 more4 hr
Mar 20, 8:41 AM CDTAreal Flood WarningFWDCollin4 hr
Mar 20, 8:50 AM CDTAreal Flood WarningFWDJohnson4 hr
Mar 20, 9:16 AM CDTAreal Flood WarningFWDCoryell3 hr
Mar 20, 9:46 AM CDTRiver Flood WarningFWDHenderson, Navarro9 days
Mar 20, 9:46 AM CDTRiver Flood WarningFWDCollin21 hr
Mar 20, 9:48 AM CDTAreal Flood WarningFWDCoryell3 hr
Mar 20, 10:38 AM CDTRiver Flood WarningFWDDallas4 hr
Mar 20, 11:47 AM CDTRiver Flood WarningFWDDallas8 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.